Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 91, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 21, 2014, 12:15 PM CDT for Cherokee County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 12:15 PM CDT (17:15 UTC)
- Expired
- Jun 21, 2014, 12:37 PM CDT
- In force
- 22 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Cherokee County, AL
The radar
The Atlanta radar (KFFC), 113 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649
WUUS54 KBMX 211715
SVRBMX
ALC019-211800-
/O.NEW.KBMX.SV.W.0091.140621T1715Z-140621T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...
* UNTIL 100 PM CDT
* AT 1211 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF
FORNEY. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
FORNEY...PLEASANT GAP AND SPRING GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3412 8542 3398 8539 3396 8542 3396 8549
3394 8550 3394 8553 3396 8553 3396 8559
3404 8570 3419 8557
TIME...MOT...LOC 1715Z 306DEG 2KT 3406 8555
$$
05/MA2 follow-up statements
540
WWUS54 KBMX 211728
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1228 PM CDT SAT JUN 21 2014
ALC019-211800-
/O.CON.KBMX.SV.W.0091.000000T0000Z-140621T1800Z/
CHEROKEE AL-
1228 PM CDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHEROKEE COUNTY UNTIL 100 PM CDT...
AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PLEASANT GAP...OR 5 MILES SOUTHWEST OF FORNEY...MOVING SOUTHEAST AT
10 MPH.
LOCATIONS IMPACTED INCLUDE...
PLEASANT GAP AND SPRING GARDEN.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3408 8542 3398 8539 3396 8542 3396 8549
3394 8550 3394 8553 3396 8553 3396 8559
3403 8569 3412 8555
TIME...MOT...LOC 1728Z 328DEG 8KT 3403 8553
$$
05/MA745
WWUS54 KBMX 211737
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1237 PM CDT SAT JUN 21 2014
ALC019-211747-
/O.CAN.KBMX.SV.W.0091.000000T0000Z-140621T1800Z/
CHEROKEE AL-
1237 PM CDT SAT JUN 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3408 8542 3398 8539 3396 8542 3396 8549
3394 8550 3394 8553 3396 8553 3396 8559
3403 8569 3412 8555
TIME...MOT...LOC 1737Z 328DEG 8KT 3401 8552
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:57 AM CDT, 18 minutes earlier.
Area forecast discussion, Jun 21, 11:57 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1157 AM CDT SAT JUN 21 2014 .UPDATE... FORECAST UPDATE AND AVIATION. && .DISCUSSION... FINALLY STARTING TO GET THE SHOWERS AND STORMS TO DEVELOP THIS MORNING AND HAVE ADJUSTED PRECIPITATION BASED ON THESE TRENDS. MODELS CONTINUE TO DIVERGE ON THIS AFTERNOON SO SIDED MORE IN LINE WITH THE SREF AND HRRR BLEND. OVERALL SCATTERED SHOWERS WITH BEST CHANCES IN THE NORTHEAST AND SOUTHEAST. TEMPERATURES HAVE BEEN ON TRACK AND SEE NO CHANGES HERE. UPDATES ARE OUT. 16 && .AVIATION... 18Z TAF DISCUSSION. SHOWERS AND STORMS OVER THE NEXT 6 HOURS POSSIBLE AT ALL SITES. WILL TRY TO TIME OUT SOME TEMPO TSRA FOR ANB AND MGM BUT WILL JUST GO VCTS FOR ALL OTHER SITES AS CONVECTION WILL BE SCATTERED AT BEST. CLOUDS INCREASE OVERNIGHT AHEAD OF THE SYSTEM BUT SHOULD BE ON THE HIGHER NATURE SO THERE WILL BE A POSSIBILITY FOR PATCHY FOG AREA WIDE. MORE STORMS TOMORROW...BUT SHOULD AFFECT MAINLY THE TCL...MGM...AND TOI. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 91 68 91 68 89 / 60 20 10 20 50 ANNISTON 91 69 90 69 88 / 50 20 20 20 50 BIRMINGHAM 92 71 91 71 89 / 50 20 20 20 60 TUSCALOOSA 93 71 91 71 90 / 40 20 30 20 60 CALERA 92 71 89 71 89 / 50 20 20 20 60 AUBURN 92 70 89 69 87 / 60 20 20 30 60 MONTGOMERY 95 72 92 72 90 / 50 30 30 30 60 TROY 96 70 92 71 89 / 70 40 30 30 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 6:41 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 AM CDT SAT JUN 21 2014 ALZ011>015-017>050-221145- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 641 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 12:14 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1214 PM CDT SAT JUN 21 2014
ALZ020-211800-
CHEROKEE AL-
1214 PM CDT SAT JUN 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 100 PM CDT...
AT 1211 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF FORNEY. THIS STORM WAS NEARLY
STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
FORNEY...
PLEASANT GAP...
SPRING GARDEN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3412 8542 3398 8539 3396 8542 3396 8549
3394 8550 3394 8553 3396 8553 3396 8559
3404 8570 3419 8557
TIME...MOT...LOC 1714Z 306DEG 2KT 3406 8555
05/MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:41 PM CDT | Special Weather Statement | BMX | Chilton | 49 min |
| Jun 21, 12:14 PM CDT | Special Weather Statement | BMX | Cherokee | 46 min |
| Jun 21, 12:31 PM CDT | Special Weather Statement | BMX | Barbour, Bullock | 44 min |
| Jun 21, 12:56 PM CDT | Special Weather Statement | BMX | Cleburne | 49 min |
| Jun 21, 1:08 PM CDT | Special Weather Statement | BMX | Marengo | 52 min |
| Jun 21, 1:16 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 29 min |
| Jun 21, 1:41 PM CDT | Special Weather Statement | BMX | Cleburne | 64 min |
| Jun 21, 1:46 PM CDT | Special Weather Statement | BMX | Barbour | 44 min |
| Jun 21, 2:02 PM CDT | Special Weather Statement | BMX | Marengo | 43 min |
| Jun 21, 2:42 PM CDT | Special Weather Statement | BMX | Perry | 63 min |
| Jun 21, 3:04 PM CDT | Special Weather Statement | BMX | Sumter | 41 min |
| Jun 21, 3:09 PM CDT | Special Weather Statement | BMX | Barbour | 51 min |
| Jun 21, 4:28 PM CDT | Special Weather Statement | BMX | Cherokee | 47 min |
| Jun 21, 4:56 PM CDT | Special Weather Statement | BMX | Autauga | 49 min |
| Jun 21, 5:48 PM CDT | Special Weather Statement | BMX | Elmore | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.